MAUDE Adverse Event Report: ABBOTT MEDICAL TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿; Catheter, percutaneous, cardiac ablation, for treatment of atrial fibrillation

ABBOTT MEDICAL TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿; Catheter, percutaneous, cardiac ablation, for treatment of atrial fibrillation
Model Number A-TFSE-DF
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Air/Gas in Device (4062)
Health Effect - Clinical Codes Air Embolism (1697); Hemorrhage/Blood Loss/Bleeding (1888); Heart Block (4444)
Date of Event 01/15/2026
Type of Reportable Event Serious Injury
Event or Problem Description
During a pulmonary vein isolation procedure, air embolism occurred during the saline solution exchange when the saline bag finished.The air was introduced because the flush of the new saline bag was done with the irrigation connected to the patient.There were two irrigations, one for the advisor hd grid catheter and one for tactiflex catheter.The advisor hd grid stopcock was closed instead of the tactiflex irrigation.At the start, a 2:1 block occurred, that became a complete block, and finally fv.An ecmo was used to maintain the blood circulation.Medication was administered.The patient recovered rhythm but a hemorrhage was detected and the patient was sent to a ct scan.The hemorrhage was a belly hematoma that occurred from resuscitation.The ct scan could not find the exact origin of the belly hematoma.Patient is recovering in the icu with ventricular disfunction and an extensive hematoma in the belly.The physician alleges the error in the interchange of the saline bag contributed to the air embolus.There were no performance issues with any abbott devices.
 
Additional Manufacturer Narrative
The product's lot number could not be obtained, therefore the primary di number is provided (d4), but full udi information is not available.The results of the investigation are inconclusive since the device was not returned for analysis.Review of the batch record was not possible as the lot number is unknown.Based on the information received, the cause of the reported incident of air embolism and air in the device could not be conclusively determined.

Brand Name
TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿
Common Device Name
Catheter, percutaneous, cardiac ablation, for treatment of atrial fibrillation
Manufacturer (Section D)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key24324317
Report Number3008452825-2026-00044
Device Sequence Number15833646
Product Code OAE
UDI-Device Identifier05415067034571
UDI-Public05415067034571
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P220013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA-TFSE-DF
Device Catalogue NumberA-TFSE-DF
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Initial Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown